Wildfire, Woodward
- When
- March 6, 2:15 PM CST to 9:15 PM CST
- Where
- Woodward forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
A wildfire burned roughly 481 acres near Sharon, OK on the 6th. A second wildfire burned nearly 905 acres in the Atoka Wildlife Management area.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A wildfire burned roughly 481 acres near Sharon, OK on the 6th. A second wildfire burned nearly 905 acres in the Atoka Wildlife Management area. No damage was reported with either fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 6, 11:29 AM CST, 2 hours 46 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1129 AM CST Fri Mar 6 2020 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 102 AM CST Fri Mar 6 2020 High surface pressure will continue to settle in, keeping our winds light and northerly through mid morning. As our upper ridge begins to build, increasing southerly winds will make a return as we will restart a gradual warming trend. With maximum sunshine during the day, expecting seasonably normal and mild temperatures with highs in the lower 60s. High cloudiness will be increasing Friday night as the upper ridge dirties up. && .LONG TERM... (Saturday through Thursday) Issued at 245 AM CST Fri Mar 6 2020 Main issues are fire weather concerns again on Saturday, and rain chances Sunday/Monday and again late week. The shift to southerly winds today will bring slightly higher dewpoints into the area, but winds will increase Saturday afternoon as surface trough strengthens over the High Plains. The increased winds will lead to elevated and likely to areas of near-critical fire weather conditions in the northwest. On Sunday, although the longwave trough remains well off the Pacific Coast, the first of a series of shortwaves in the southwest flow aloft approaches the Southern Plains and increases rain chances. A more significant shortwave amplifies as it approaches Sunday night and early Monday, and the precipitation area is expected to expand. There is no significant CAPE or elevated CAPE forecast to develop until perhaps Monday as the wave moves over the area, so will not mention any thunder potential until Monday. There is a break in the precipitation potential Monday Night and Tuesday as this wave moves east. Precipitation chances develop again early Wednesday as isentropic lift begins to develop in the 295K/300K range. The longwave trough then approaches the area on Thursday providing additional lift and continuing precipitation chances. && .AVIATION... (18Z TAFS) Issued at 1126 AM CST Fri Mar 6 2020 VFR conditions will prevail through 18Z Saturday. A southerly wind has already return to western Oklahoma and will be a little breezy through the afternoon. Elsewhere, a light wind will become southerly this afternoon and evening. The wind will increase overnight into Saturday morning. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 62 37 64 45 / 0 0 0 0 Hobart OK 64 37 65 43 / 0 0 0 0 Wichita Falls TX 64 39 65 45 / 0 0 0 0 Gage OK 65 40 67 43 / 0 0 0 0 Ponca City OK 60 36 65 45 / 0 0 0 0 Durant OK 64 38 64 43 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...68 LONG TERM....26 AVIATION...06
Hazardous Weather Outlook National Weather Service Norman OK 1206 PM CST Fri Mar 6 2020 OKZ004>048-050>052-TXZ083>090-071100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1206 PM CST Fri Mar 6 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Fire Weather... Elevated fire weather conditions are expected this afternoon across far western Oklahoma. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Fire Weather... Elevated to near-critical fire weather conditions are expected Saturday afternoon across northwest Oklahoma. .Thunderstorms... There is a chance for thunderstorms Monday, and again on Wednesday and Thursday of next week. Severe thunderstorms are unlikely. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
2 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2020Every state in 2020This day in weather historyWarnings in Oklahoma, March 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 882667, 882669.